Alert archive / Wyoming / Special Weather Statements in 2014
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 7, 2014, 12:39 PM MDT for Sweetwater County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 12:39 PM MDT (18:39 UTC)
- Expired
- Aug 7, 2014, 1:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Riverton, WY
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 174 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060
WWUS85 KRIW 071839
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1239 PM MDT THU AUG 7 2014
WYZ029-030-071930-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-
1239 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SWEETWATER COUNTY
UNTIL 130 PM MDT...
AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GROUP OF DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF TABLE ROCK TO 12 MILES SOUTH OF U.S. HWY 191 MILE
MARKER 550...AND MOVING EAST AT 10 MPH.
PEA SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH LOCALLY
HEAVY RAIN AND OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING.
THESE STORMS WILL BE NEAR...
STATE HWY 430 MILE MARKER 50 AROUND 130 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 150 AND
198.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS POSSIBLE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4178 10818 4183 10750 4165 10752 4165 10792
4144 10792 4099 10884 4099 10937
TIME...MOT...LOC 1838Z 271DEG 9KT 4144 10840 4085 10947
$$
LIPSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:00 PM MDT, 39 minutes earlier.
Area forecast discussion, Aug 7, 12:00 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1200 PM MDT THU AUG 7 2014 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT AS EXPECTED THERE WERE MORE DRENCHING THUNDERSTORMS AROUND THE AREA ON WEDNESDAY. HOWEVER...THEY WERE LESS NUMEROUS THAN ON TUESDAY WITH SLIGHTLY LOWER DEW POINTS AND SOMEWHAT LESS FORCING. WHERE IT DID RAIN YESTERDAY...SOME FOG HAS FORMED SO WE ADDED SOME PATCHY MORNING FOG TO THOSE FAVORED LOCATIONS. RADAR IS QUIET EARLY THIS MORNING WITH THE EXCEPTION OF THE FAR SOUTHWEST WHERE ANOTHER SHORTWAVE PIVOTING AROUND THE PERSISTENT UPPER LEVEL LOW OVER IDAHO IS BRINGING A COUPLE OF SHOWERS AND THUNDERSTORMS. AS FOR TODAY...EXPECT ANOTHER DAY OF ISOLATED TO SCATTERED THUNDERSTORMS WITH THE BEST COVERAGE ONCE AGAIN ACROSS WESTERN PORTIONS OF THE COUNTY WARNING AREA. THE MODELS DO SHOW THE UPPER LEVEL LOW DRIFTING A BIT FURTHER EASTWARD TODAY AND THE ADDED LIFT AND UPPER LEVEL DIVERGENCE COULD BRING MORE ORGANIZED ACTIVITY IN THAT NECK OF THE WOODS. DEW POINTS ARE NOT TERRIBLY HIGH AND THIS COULD LIMIT THINGS A BIT HOWEVER. CONTINUITY HAD THE SITUATION HANDLED FAIRLY WELL SO WE MADE FEW CHANGES. TEMPERATURES SHOULD CONTINUE A SLOW UPWARD TREND BUT AGAIN REMAIN BELOW NORMAL LEVELS. BY FRIDAY THE LOW WILL BE OPENING UP A BIT. HOWEVER...WITH THE TROUGH AND CYCLONIC CURVATURE REMAINING OVER THE AREA EXPECT ANOTHER ROUND OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS TO FIRE UP ACROSS THE AREA. THE DIFFERENCE THIS TIME IS THAT WITH SOMEWHAT DRIER AND MORE STABLE AIR MOVING INTO WESTERN WYOMING THE AREA OF GREATEST COVERAGE MAY SHIFT TO AREAS EAST OF THE DIVIDE. EXPECT MORE OF THE SAME FOR SATURDAY WITH SOUTHWEST FLOW BRINGING UP MORE MOISTURE INTO THE AREA. ONE WRINKLE FOR SATURDAY...HOWEVER...IS THAT THE MODELS ARE SHOWING PERIOD OF LOW PRECIPITABLE WATER VALUES OVER MUCH OF THE AREA FROM FRIDAY NIGHT INTO MUCH OF SATURDAY. THAT COULD MEAN A LATER SHOW FOR CONVECTION...BUT NOT ENOUGH CONFIDENCE IN THIS TO MAKE THE CHANGE AT THIS POINT. .LONG TERM...SUNDAY THROUGH THURSDAY A WEAK BACKDOOR COLD FRONT SHOULD BE STALLED OUT ALONG AND EAST OF THE DIVIDE SUNDAY...WHILE AT THE UPPER LEVELS A SUBTROPICAL RIDGE BUILDS BACK INTO ROCKIES. A CAVEAT IS THE 00Z ECMWF FOR THE SECOND STRAIGHT NIGHT HAS SHOWN A WEAK MID LEVEL CIRCULATION OVER SOUTHERN MONTANA SLOWLY PUSHING SOUTHEAST ACROSS NE WY SUNDAY NIGHT AND MONDAY. THE GFS AND GEM DO NOT HAVE THIS SMALL FEATURE...BUT HAVE CONTINUED BUILDING HEIGHTS INTO MONDAY. WEAK FRONTAL BOUNDARY AND ADEQUATE MOISTURE...COMBINED WITH DAYTIME HEATING WILL BE SUFFICIENT FOR ISOLATED TO SCATTERED CONVECTION ACROSS THE ENTIRE AREA SUNDAY. CONTINUED BUILDING HEIGHTS OVER THE AREA MONDAY...AS WELL AS NO DISCERNIBLE SURFACE BOUNDARY OR UPPER LEVEL SUPPORT SHOULD LIMIT CONVECTION MAINLY TO THE MOUNTAINS AND ADJACENT LOWER ELEVATIONS. IF THE 00Z ECMWF IS CORRECT...ABOUT THE SMALL DISTURBANCE MOVING ACROSS NE WY...THEN LATER SHIFTS WILL NEED TO EXPAND/INCREASE POPS...BUT FOR THIS FORECAST PACKAGE WENT ON THE DRY SIDE. A COMPACT UPPER LOW SPINNING OFF THE NORTHERN CALIFORNIA COAST SATURDAY THROUGH MONDAY...IS EXPECTED TO BE PICKED UP BY A TROUGH PUSHING INTO BRITISH COLUMBIA MONDAY NIGHT. 00Z GUIDANCE HAS THIS COMPACT UPPER LOW PUSHING INTO SOUTHERN IDAHO/NORTHERN NEVADA BY 00Z WEDNESDAY...AND THEN EAST ACROSS THE REGION TUESDAY NIGHT/WEDNESDAY TIME FRAME. HAVE BROAD BRUSHED POPS TUESDAY AND WEDNESDAY WITH AN EMPHASIS ACROSS THE WEST TUESDAY. && .AVIATION.../18Z ISSUANCE/ PATCHY IFR FOG OR LIFR CIGS WILL CONTINUE TO SHRINK IN AREAL COVERAGE THROUGH 1830Z MAINLY VCNTY KJAC. A COMPLEX UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN IDAHO AND NORTHERN NEVADA WILL WOBBLE SLOWLY EAST INTO WYOMING THROUGH TONIGHT. THIS SYSTEM WILL SPREAD INCREASING SHOWERS AND ISOLATED -TSRA ACROSS THE WEST THROUGH 20Z TODAY...SPREADING EAST OF THE DIVIDE AROUND 18Z. THE BEST AREA OF INSTABILITY AND FOR STRONGER AND MORE NUMEROUS THUNDERSTORMS WILL BE APPROXIMATELY FROM SW WYOMING ACROSS THE SOUTH PASS AREA INTO VCNTY KLND-KRIW-KCPR BETWEEN 22Z AND 04Z. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN WITH BRIEF IFR/MVFR CONDITIONS. A MORE STABLE AIRMASS WILL SPREAD INTO THE WEST AFTER 06Z FRIDAY...BUT A FEW SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS SW AND CENTRAL WY AND NORTH OVERNIGHT. && .FIRE WEATHER... A SLIGHT WARMING TREND CONTINUE TODAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS...WITH THE MOST NUMEROUS STORMS ACROSS SATURDAY. MAINLY AFTERNOON THUNDERSTORMS WILL REMAIN POSSIBLE INTO SATURDAY. EXPECT WINDS TO REMAIN LIGHT TO MODERATE INTO THE WEEKEND. WITH THE ANTICIPATED AMOUNT OF MOISTURE...THE THREAT FOR SEVERE FIRE BEHAVIOR REMAINS LOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HATTINGS LONG TERM...WM AVIATION...AEM/LIPSON FIRE WEATHER...HATTINGS
Hazardous weather outlook, Aug 7, 4:00 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT THU AUG 7 2014 WYZ001>020-022>030-081200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...MOST NUMEROUS IN THE NORTH AND WEST. LOCALIZED FLOODING MAY BE POSSIBLE WHERE THUNDERSTORM RAIN PERSISTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...WITH THE LEAST AMOUNT OF COVERAGE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND IMPACTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 7, 9:35 AM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 935 AM MDT THU AUG 7 2014 WYZ012-013-071630- JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- 935 AM MDT THU AUG 7 2014 THROUGH 1030 AM...EXTENSIVE LOW CLOUDS AND SOME FOG WILL CONTINUE TO LIFT OVER JACKSON HOLE. THE VISIBILITY WILL CONTINUE TO IMPROVE OVER THE VALLEY. HOWEVER...THE VISIBILITY HAS DROPPED OVER TETON PASS AS THE DECK OF LOW CLOUDS HAS RISEN TO THAT ELEVATION. THE FOG AND LOW CLOUDS WILL DISSIPATE BY 1030 AM. VISIBILITY IN THE FOG WILL BE REDUCED TO UNDER A QUARTER OF A MILE AT TIMES. MOTORISTS ARE URGED TO SLOW DOWN...AND USE THEIR HEADLIGHTS SO OTHERS CAN SEE YOU. LIPSON
Special weather statement, Aug 7, 12:39 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1239 PM MDT THU AUG 7 2014
WYZ029-030-071930-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-
1239 PM MDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SWEETWATER COUNTY
UNTIL 130 PM MDT...
AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GROUP OF DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF TABLE ROCK TO 12 MILES SOUTH OF U.S. HWY 191 MILE
MARKER 550...AND MOVING EAST AT 10 MPH.
PEA SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH LOCALLY
HEAVY RAIN AND OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING.
THESE STORMS WILL BE NEAR...
STATE HWY 430 MILE MARKER 50 AROUND 130 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 150 AND
198.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS POSSIBLE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4178 10818 4183 10750 4165 10752 4165 10792
4144 10792 4099 10884 4099 10937
TIME...MOT...LOC 1838Z 271DEG 9KT 4144 10840 4085 10947
LIPSONThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:37 PM MDT | Special Weather Statement | RIW | Natrona | 53 min |
| Aug 7, 1:36 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| Aug 7, 1:41 PM MDT | Special Weather Statement | RIW | Johnson | 49 min |
| Aug 7, 4:07 PM MDT | Special Weather Statement | RIW | Sweetwater | 38 min |
| Aug 7, 4:50 PM MDT | Flash Flood Warning | RIW | Lincoln | 100 min |
| Aug 7, 5:08 PM MDT | Special Weather Statement | RIW | Lincoln | 37 min |
| Aug 7, 5:18 PM MDT | Special Weather Statement | RIW | 42 min | |
| Aug 7, 5:40 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Aug 7, 5:45 PM MDT | Special Weather Statement | RIW | Fremont | 30 min |
| Aug 7, 5:49 PM MDT | Special Weather Statement | RIW | Natrona | 26 min |
Nearby
Special Weather Statements in Wyoming, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.